Alert archive / Alabama / River Flood Warnings in 2018

River Flood Warning 37, NWS Birmingham, AL

December 27, 2018Jefferson County, Tuscaloosa County, Walker County, Alabama

NWS Birmingham, AL issued this river flood warning at Dec 27, 2018, 1:45 PM CST for Jefferson County, Tuscaloosa County, Walker County, Alabama. It took effect at Dec 28, 2018, 10:24 AM CST. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
Dec 27, 2018, 1:45 PM CST (19:45 UTC)
In effect from
Dec 28, 2018, 10:24 AM CST
Expired
Dec 30, 2018, 1:53 PM CST
In force
51 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, AL, Tuscaloosa County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 58 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Locust Fork at Sayre (SAYA1).

Action stage
25 ft
Minor stage
25 ft
Moderate stage
45 ft
Major stage
49 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02456500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

841 
WGUS44 KBMX 271945
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
145 PM CST Thu Dec 27 2018

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Locust Fork At Sayre Affecting Jefferson...Tuscaloosa and Walker 
  Counties.

.Heavy rainfall of two to four inches is forecast across the upper 
Black Warrior basin and this will produce rises at Sayre. A Flood 
Warning is now in effect for the Locust Fork at Sayre. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC073-125-127-280744-
/O.NEW.KBMX.FL.W.0037.181229T1033Z-181230T1652Z/
/SAYA1.1.ER.181229T1033Z.181229T1800Z.181230T0452Z.NO/
145 PM CST Thu Dec 27 2018

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Locust Fork At Sayre.
* from late Friday night to Sunday morning...or until the warning is 
  cancelled.
* At 1:00 PM Thursday The stage Was 5.6 feet. 
* Flood stage is 25 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by early Saturday morning and 
  continue to rise to near 27.5 feet by early Saturday afternoon. The
  river will fall below flood stage by late Saturday night.
* Impact...At 25 feet...Flooding of low lying wood lands and 
  agricultural lands along the Locust Fork occurs. 

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$
8 follow-up statements
924 
WGUS84 KBMX 280225
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
825 PM CST Thu Dec 27 2018


...The flood warning continues for the Locust Fork At Sayre...

.Heavy rainfall...both that which has already occurred and 
additional rainfall expected over the next 24 hours...will lead to 
rises on the Locust Fork. A Flood Warning continues on the river near 
Sayre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC073-125-127-281425-
/O.EXT.KBMX.FL.W.0037.181229T0702Z-181230T2132Z/
/SAYA1.1.ER.181229T0702Z.181229T1800Z.181230T0932Z.NO/
825 PM CST Thu Dec 27 2018

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Locust Fork At Sayre.
* from late Friday night to Sunday afternoon...or until the Warning 
  is cancelled.
* AT  7:00 PM Thursday the stage was 5.8 feet. 
* Minor flooding is forecast.
* Flood stage is 25.0 feet. 
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 28.6 feet by early Saturday afternoon. The
  river will fall below flood stage by early Sunday morning.
* Impact...At 25 feet...Flooding of low lying wood lands and 
  agricultural lands along the Locust Fork occurs.

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$
139 
WGUS84 KBMX 281543
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
943 AM CST Fri Dec 28 2018


...The flood warning continues for the Locust Fork At Sayre...

.Rises continue along the Black Warrior River following the heavy 
rainfall of the past 24 hours. A Flood Warning remains in effect for 
much of the Black Warrior River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC073-125-127-290343-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/CRDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
943 AM CST Fri Dec 28 2018

Forecast information for
  Mulberry Fork At Cordova.
* AT  9:15 AM Friday the stage was 19.1 feet. 
* Flood stage is 22 feet. 
* Forecast...The river will rise to near 21.2 feet this evening.
* Impact...At 22 feet...Flooding of dock and boat houses in the 
  Barney Beach and Dovertown areas increases. A few secondary roads 
  in the area begin to flood. 
* Impact...At 20 feet...Bankfull Stage. Some minor overflow in the 
  area may occur...especially in low lying areas downstream of the 
  railroad bridge at Cordova. Water begins to overflow the river bank
  of the BAE facility just downstream of Cordova. Portions of Gross 
  Camp and Bagget Camp in the Copeland Ferry and Underwood Ferry 
  areas are flooded. 

&&

LAT...LON 3373 8712 3366 8709 3357 8719 3358 8729
          3370 8720 3376 8717         

$$

ALC063-065-073-091-125-290343-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/BLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
943 AM CST Fri Dec 28 2018

Forecast information for
  Black Warrior River At Bankhead Lock and Dam.
* At  :30 AM Friday the stage was 188.1 feet. 
* Flood stage is 189 feet. 
* Forecast...The river will rise to near 188.8 feet after midnight 
  tonight .
* Impact...At 189 feet...Flooding of farm land and low-lying wood 
  lands in the area occurs.

&&

LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
          3337 8743 3348 8737         

$$

ALC073-125-127-290343-
/O.EXT.KBMX.FL.W.0037.181228T1624Z-181231T0243Z/
/SAYA1.1.ER.181228T1624Z.181229T0600Z.181230T1443Z.NO/
943 AM CST Fri Dec 28 2018

...Flood Warning extended until Sunday evening...
The Flood Warning continues for
  The Locust Fork At Sayre.
* until Sunday evening...or until the Warning is cancelled.
* AT 9:00 AM Friday the stage was 22.9 feet. 
* Minor flooding is forecast.
* Flood stage is 25 feet. 
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 35.5 feet by after midnight tonight. The river 
  will fall below flood stage by Sunday morning.
* Impact...At 25 feet...Flooding of low lying wood lands and 
  agricultural lands along the Locust Fork occurs. 

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$

ALC063-065-091-125-290343-
/O.EXT.KBMX.FL.W.0042.000000T0000Z-181230T0600Z/
/TCLA1.1.ER.181228T1325Z.181229T0600Z.181229T1800Z.NO/
943 AM CST Fri Dec 28 2018

...Flood Warning extended until late Saturday night...
The Flood Warning continues for
  The Black Warrior River At Holt Lock and Dam.
* until late Saturday night...or until the warning is cancelled.
* At 8:45 AM Friday the stage was 140.6 feet. 
* Flood stage is 140 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 143.4 feet by 
  after midnight tonight. The river will fall below flood stage 
  tomorrow early afternoon .
* Impact...At 140.0 feet...Some minor flooding of low-lying areas 
  occurs.  

&&

LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
          3326 8751 3327 8745         

$$

ALC063-065-091-119-125-290343-
/O.EXT.KBMX.FL.W.0040.181228T1537Z-181231T1217Z/
/TODA1.1.ER.181228T1513Z.181229T1800Z.181231T0017Z.NO/
943 AM CST Fri Dec 28 2018

...Flood Warning extended until Monday morning...
The Flood Warning continues for
  The Black Warrior River At Oliver Lock and Dam.
* from this morning to Monday morning...or until the warning is 
  cancelled.
* At 8:30 AM Friday the stage was 128.4 feet. 
* Flood stage is 129 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 137.5 feet by tomorrow early afternoon. The river 
  will fall below flood stage by Sunday evening.
* Impact...At 135 feet...Numerous camphouses and some permanent 
  residences southwest of Tuscaloosa become cutoff.

&&

LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
          3321 8769 3322 8759         

$$

ALC063-065-091-290343-
/O.EXT.KBMX.FL.W.0032.181228T2157Z-000000T0000Z/
/WLDA1.1.ER.181228T2157Z.190101T0000Z.000000T0000Z.NO/
943 AM CST Fri Dec 28 2018

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from this afternoon until further notice...or until the warning is 
  cancelled.
* At 9:15 AM Friday the stage was 83.5 feet. 
* Flood stage is 90.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 100.4 feet by Monday evening.
* Impact...At 102 feet...Residential flooding begins in the area. 
  Numerous cabins and trailers in Hale and Greene counties become 
  flooded. At 98 feet...Some cabins and trailers along the river 
  begin to flood.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
346 
WGUS84 KBMX 282040
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
240 PM CST Fri Dec 28 2018


...The flood warning is cancelled for the Black Warrior River At 
Bankhead Lock and Dam...
...The flood warning continues for the Locust Fork At Sayre and 
for Selden Lock and Dam...

.Rises continue along most of the Black Warrior River...and a Flood 
Warning remains in effect for the Locust Fork at Sayre and at Selden 
Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-073-091-125-282110-
/O.CAN.KBMX.FL.W.0044.000000T0000Z-181229T1200Z/
/BLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
240 PM CST Fri Dec 28 2018

The Flood Warning is cancelled for
  The Black Warrior River At Bankhead Lock and Dam.
* At 1:30 PM Friday the stage was 188.7 feet. 
* Flood stage is 189 feet. 
* Forecast...The river crested near flood stage at 189 feet.  The 
  river will remain between 188 and 189 feet the next day or two.
* Impact...At 189 feet...Flooding of farm land and low-lying wood 
  lands in the area occurs.

&&

LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
          3337 8743 3348 8737         

$$

ALC073-125-127-290839-
/O.EXT.KBMX.FL.W.0037.000000T0000Z-181231T0516Z/
/SAYA1.1.ER.181228T1717Z.181229T1200Z.181230T1716Z.NO/
240 PM CST Fri Dec 28 2018

...Flood Warning extended until Sunday evening...
The Flood Warning continues for
  The Locust Fork At Sayre.
* until Sunday evening...or until the Warning is cancelled.
* AT 2:00 PM Friday the stage was 26.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25 feet. 
* Forecast...The river will continue rising to near 37.4 feet by 
  Saturday morning . The river will fall below flood stage late 
  Sunday morning.
* Impact...At 25 feet...Flooding of low lying wood lands and 
  agricultural lands along the Locust Fork occurs. 

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$

ALC063-065-091-290839-
/O.EXT.KBMX.FL.W.0032.181229T0026Z-000000T0000Z/
/WLDA1.1.ER.181229T0026Z.190101T0600Z.000000T0000Z.NO/
240 PM CST Fri Dec 28 2018

The Flood Warning continues for
  The Black Warrior River At Selden Lock and Dam.
* from this evening until further notice...or until the warning is 
  cancelled.
* At 2:15 PM Friday the stage was 86.9 feet. 
* Flood stage is 90 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 101.7 feet by early Tuesday morning.
* Impact...At 102 feet...Residential flooding begins in the area. 
  Numerous cabins and trailers in Hale and Greene counties become 
  flooded. At 98 feet...Some cabins and trailers along the river 
  begin to flood.

&&

LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
          3273 8790 3281 8789         

$$
656 
WGUS84 KBMX 290234
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
834 PM CST Fri Dec 28 2018


...The flood warning continues for the Locust Fork At Sayre...

.Rises continue along the Locust Fork...and a Flood Warning remains 
in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC073-125-127-291434-
/O.EXT.KBMX.FL.W.0037.000000T0000Z-181231T0420Z/
/SAYA1.1.ER.181228T1717Z.181229T1200Z.181230T1620Z.NO/
834 PM CST Fri Dec 28 2018

The Flood Warning continues for
  The Locust Fork At Sayre.
* until Sunday evening...or until the Warning is cancelled.
* AT  8:00 PM Friday the stage was 29.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet. 
* Forecast...The river will continue rising to near 36.5 feet by 
  tomorrow morning . The river will fall below flood stage late 
  Sunday morning.

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$
641 
WGUS84 KBMX 291630
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
1030 AM CST Sat Dec 29 2018


...The flood warning continues for the Locust Fork At Sayre...

.Rises continue on the Black Warrior River at Sayre. River levels
will crest this evening then fall. A flood warning continues at this
time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC073-125-127-300430-
/O.EXT.KBMX.FL.W.0037.000000T0000Z-181231T0206Z/
/SAYA1.1.ER.181228T1717Z.181230T0000Z.181230T1406Z.NO/
1030 AM CST Sat Dec 29 2018

The Flood Warning continues for
  The Locust Fork At Sayre.
* until Sunday evening...or until the Warning is cancelled.
* AT 10:00 AM Saturday the stage was 31.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25 feet. 
* Forecast...The river will continue rising to near 33.1 feet by this
  evening. The river will fall below flood stage tomorrow morning .


&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$
382 
WGUS84 KBMX 300149
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
749 PM CST Sat Dec 29 2018


...The flood warning continues for the Locust Fork At Sayre...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC073-125-127-301349-
/O.EXT.KBMX.FL.W.0037.000000T0000Z-181230T2336Z/
/SAYA1.1.ER.181228T1717Z.181229T1830Z.181230T1136Z.NO/
749 PM CST Sat Dec 29 2018

The Flood Warning continues for
  The Locust Fork At Sayre.
* until Sunday afternoon...or until the Warning is cancelled.
* AT  7:00 PM Saturday the stage was 31.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.


&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$
806 
WGUS84 KBMX 301303
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
703 AM CST Sun Dec 30 2018


...The flood warning continues for the Locust Fork At Sayre...

.Water levels on the Locust Fork at Sayre are falling but remain
in flood stage. The flood warning will remain in effect at this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC073-125-127-310104-
/O.EXT.KBMX.FL.W.0037.000000T0000Z-181231T0535Z/
/SAYA1.1.ER.181228T1717Z.181229T1830Z.181230T1735Z.NO/
703 AM CST Sun Dec 30 2018

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Locust Fork At Sayre.
* until this evening...or until the Warning is cancelled.
* AT  6:00 AM Sunday the stage was 27.7 feet. 
* Flood stage is 25 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 25 feet...Flooding of low lying wood lands and 
  agricultural lands along the Locust Fork occurs. 

&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$
357 
WGUS84 KBMX 301953
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
153 PM CST Sun Dec 30 2018


...The flood warning is cancelled for the Locust Fork At Sayre...

.River levels have fallen below flood stage on the Locust Fork at
Sayre and are expected to continue falling. The flood warning is
now cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This will be the last flood statement issued for Locust Fork at
Sayre for this event.

&&

ALC073-125-127-302023-
/O.CAN.KBMX.FL.W.0037.000000T0000Z-181231T0535Z/
/SAYA1.1.ER.181228T1717Z.181229T1830Z.181230T1646Z.NO/
153 PM CST Sun Dec 30 2018

The Flood Warning is cancelled for
  The Locust Fork At Sayre.
* AT  1:00 PM Sunday the stage was 23.5 feet. 
* Fell below flood stage at 10:46 AM Sunday.
* Flood stage is 25 feet. 
* Forecast...The river will continue to fall to 17.8 feet by tomorrow
  morning .


&&

LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
          3362 8714 3373 8698         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 27, 11:49 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Dec 27, 11:49 AM CST, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Birmingham AL
1149 AM CST Thu Dec 27 2018

.UPDATE...
For 18Z Aviation.

&&

.DISCUSSION...
Latest surface analysis shows a large area of high pressure
situated across northern New England with an associated wedge
extending south across the Carolina Piedmont into northern
Georgia. A warm front was noted across south Alabama into central
Mississippi. A tight pressure gradient was analyzed across
central Alabama today with rather strong southeasterly low level
flow.

As of late morning, broken/overcast skies were prevalent across
the area with mainly light showers. Dewpoints have been slow to
recover so far in large part due to the influence from the
aforementioned wedge and southeasterly fetch. To our west, a line
of showers and thunderstorms extended from northwest Mississippi
to central Louisiana. Some of these storms have been severe,
primarily across southwest MS where shear/instability was
maximized.

As the upper level system positioned across the central Plains
this morning deepens and lifts northeast, this will allow deeper
low level moisture to overspread the area from the south and
west. Expect precip to expand in coverage/intensity especially
around/after 00z this evening and have trended pops that way
(increasing to categorical by this evening). Boundary layer
instability will be lacking for severe weather threats in our area
despite a rather robust wind field with primarily elevated
convection anticipated. With strong moisture transport and PWATs
approaching 1.75 inches, heavy rainfall appears likely overnight
and that is handled well with the existing flash flood watch.

The gradient winds so far today have been gusty but not excessive.
The highest reported gust in the area was 36 mph at KBMH in the
past 90 minutes with most areas below 30 mph. We may see an
increase in gusts as the day goes on given the strengthening LLJ.
However, that may be moderated due to the increasing stratocu deck
and gusts may be more a product of vertical mixing within
precipitation.

Grids are being updated now with no significant changes other than
to adjust timing of wx/pops and tweak highs for today. Also
adjusted temps for tonight to reflect steady values overnight.

15/CBD

&&

.AVIATION...
18Z TAF Discussion.
A strong storm system will bring active weather to the region
over the next 24 hours. Scattered showers will overspread the
terminals today and give way to steady and heavy rainfall from
west to east tonight. Current ceilings are generally in the MVFR
range and will likely drop to IFR all areas by late afternoon
into early evening. The precipitation will be heavy and likely
convective in nature at times tonight. This will also reduce
visbilities to low MVFR to IFR category overnight. Although hard
to pinpoint timing of any specific clusters will include VCTS most
areas. Winds have been rather gusty from the southeast today and
expect that to continue overnight. The surface low will drift
across the area on Friday with winds diminishing after sunrise.

15/CBD

&&

.FIRE WEATHER...

Clouds and rain will continue to increase across the area during the
day, with widespread coverage of rain late this afternoon through
the overnight period and into Friday. A prolonged period of
cloudy and rainy conditions are expected through next week.
Relative humidity values will remain above critical values. There
are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     59  57  66  40  56 /  70 100 100  20  20
Anniston    59  57  68  44  58 /  70 100 100  20  30
Birmingham  62  60  66  43  56 /  70 100 100  20  30
Tuscaloosa  65  62  67  43  56 / 100 100  80  20  40
Calera      62  60  67  44  57 /  70 100 100  20  40
Auburn      60  59  69  52  62 /  70 100 100  40  50
Montgomery  65  63  71  52  64 /  70 100 100  40  60
Troy        66  63  71  55  66 /  70 100 100  50  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until midnight CST tonight for the following
counties: Autauga...Bibb...Blount...Calhoun...Chambers...
Cherokee...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore...
Etowah...Fayette...Greene...Hale...Jefferson...Lamar...Lee...
Lowndes...Macon...Marengo...Marion...Montgomery...Perry...
Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega...
Tallapoosa...Tuscaloosa...Walker...Winston.

Flash Flood Watch through Friday afternoon for the following
counties: Autauga...Bibb...Blount...Calhoun...Chambers...
Cherokee...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore...
Etowah...Fayette...Greene...Hale...Jefferson...Lamar...Lee...
Lowndes...Macon...Marengo...Marion...Montgomery...Perry...
Pickens...Randolph...Shelby...St. Clair...Sumter...Talladega...
Tallapoosa...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Dec 27, 4:26 AM CST, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
426 AM CST Thu Dec 27 2018

ALZ011>015-017>050-281330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
426 AM CST Thu Dec 27 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Windy conditions will be in place through Midnight. Southeasterly
winds of 20 to 30 mph, with higher gusts will be possible across
much of Central Alabama.

Moderate to heavy rainfall will begin after noon today and continue
through much of the night across Central Alabama. With the ground
already saturated, this heavy rain could result in localized
flooding, especially in low lying and poor drainage areas. Minor
rises along flashy creeks and rivers can also be expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The moderate to heavy rainfall will continue through Friday afternoon
and may lead to localized flooding, especially in low lying and
poor drainage areas. Minor rises on area rivers and waterways are
expected as well, in addition to rises along flashy creeks and
rivers.

Rises along the rivers could continue through the weekend and
possible into the first of next week depending on the exact totals of
rainfall received.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through at least Friday.

In the hours before

Special weather statement, Dec 27, 1:39 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
139 PM CST THU DEC 27 2018

ALZ030-031-272015-
Greene AL-Sumter AL-
139 PM CST THU DEC 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE AND CENTRAL SUMTER
COUNTIES UNTIL 215 PM CST...

At 139 PM CST, Doppler radar was tracking a strong thunderstorm near
The University Of West Alabama, or near Livingston, moving northeast
at 75 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Livingston, Eutaw, York, Boligee, Gainesville, Epes, New West Greene,
Allison, West Greene, The University Of West Alabama, Bluffport,
Thornhill, Tishabee, Old Mallard Airport, New Mount Hebron,
Sumterville, Eutaw Municipal Airport, Lilita, Bellamy and Five Points
Intersection.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3297 8817 3285 8783 3284 8783 3283 8782
      3282 8782 3277 8786 3277 8787 3276 8787
      3240 8814 3248 8833
TIME...MOT...LOC 1939Z 203DEG 67KT 3253 8820

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 8:28 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter3 days
Dec 27, 8:28 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter14 days
Dec 27, 8:34 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo13 days
Dec 27, 8:38 AM CSTRiver Flood WarningBMXSumter8 days
Dec 27, 1:28 PM CSTRiver Flood WarningBMXBibb, Jefferson, Shelby43 hr
Dec 27, 1:28 PM CSTRiver Flood WarningBMXBibb, Dallas, Perry67 hr
Dec 27, 1:32 PM CSTRiver Flood WarningBMXMontgomery4 days
Dec 27, 1:39 PM CSTSpecial Weather StatementBMXGreene, Sumter36 min
Dec 27, 2:09 PM CSTSpecial Weather StatementBMXShelby36 min
Dec 27, 2:42 PM CSTSpecial Weather StatementBMXTalladega33 min
Dec 27, 3:01 PM CSTSpecial Weather StatementBMXJefferson29 min
Dec 27, 3:46 PM CSTSpecial Weather StatementBMXSumter29 min
Dec 27, 4:56 PM CSTSpecial Weather StatementBMXMarengo34 min
Dec 27, 5:56 PM CSTSpecial Weather StatementBMXPerry34 min

Nearby

River Flood Warnings in Alabama, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.